What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 13, 2:08 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 13, 2:08 PM EST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
308 PM EDT Sun Jun 13 2021
.SYNOPSIS...
A cold front will continue to approach the region this afternoon
and evening before crossing the region late tonight into
Monday, resulting in the development of scattered showers and
thunderstorms. A second cold front is expected to cross the
region late Monday night into early Tuesday, and a third cold
front by Wednesday. High pressure will resume control for a few
days thereafter coupled with cooler temperatures and lower
humidity.
&&
.NEAR TERM /THROUGH TONIGHT/...
Showers and thunderstorms continue to develop this afternoon as
a cold front over the Great Lakes region continues to track
southeastward across the CWA through early Monday morning.
Showers and thunderstorms arrived over western MD and eastern WV
roughly two hours earlier than what guidance had been indicating
over the last 24 hours. Currently, most of the action remains
mainly over the Potomac Highlands, down through the Central
Foothills and southwestward. Latest hi-res guidance continues
to hint at a second surge of rejuvenated showers and storms
developing over the next several hours through this evening.
Latest mesoanalysis shows higher CAPE values just west of the
Alleghenies with 1000-2000 J/kg over the aforementioned regions.
Instability sharply diminishes mainly east of the Blue Ridge.
Upper air wind flow has become a bit more northerly and storms
have been traversing across the western fringe of our CWA over
the last several hours where instability is greatest. With that
being said, looks like these areas continue to have the best
convective potential with plain rain showers elsewhere,
especially over the metros through early tomorrow morning. While
and new storms have the potential to be severe, only a few have
actually been severe early this afternoon, with many being sub-
severe.
There also remains a marginal flood risk across most areas given
the saturated soil conditions. However, given how things have
been preforming over the last few hours, seems that any isolated
instances of flooding would be in the convective prone areas as
mentioned previously, especially in training storms that come
over the mountains.
Showers and any remaining thunderstorms will diminish late
tonight as the cold front stalls nearby. Overnight lows will
fall back into the 60s.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The first of three cold fronts will linger nearby early Monday
morning, resulting in scattered light rain showers, low clouds,
and patchy fog. Guidance does show some partial improvements
through the afternoon as temperatures climb into the mid 80s.
Continued muggy conditions as well with dew points in the mid
60s.
Aloft, a potent upper level trough and associated cold front
will swing through the region late Monday night into Tuesday.
This will allow renewed chances for showers and storms to work
their way into the CWA during this time. Guidance has continued
to be weary on how much convection develops and when. The FROPA
has trended later. Thus, the thinking is that with the loss of
daytime heating, any severe potential will be limited. However,
if the front is just a few hours earlier, given the 40-60 knot
0-6km wind shear, could be a potent severe weather event. Out of
all the hi-res guidance, the HRRR continues to be the most
bullish on this idea, while the NAM Nest and other CAMs continue
to show a lesser severe threat.
In any case, appears that the best potential for any severe
activity will remain mainly north of I-66 and US-50, mainly
across the MD/PA border, with a lessening risk of severe
southward.
The third, less potent, cold front will then cross the region on
Tuesday. However, lower moisture makes this front more unlikely
to produce significant precipitation.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A broad trough will be overhead late Tuesday through Thursday.
Several pieces of energy will move through the trough Wednesday into
Thursday. Do not think the shower chance is widespread either day,
especially with a drying northwest flow. Should showers form either
day, it is likely over the southeast portions of the CWA. Both
Wednesday and Thursday will be cooler with highs near 80.
Southerly surface flow (warm air advection) returns Friday bringing
temperatures well into the 80s. There will also be a notably uptick
in surface moisture during the day Friday. A cold front will move
through the region sometime late Friday night into Saturday.
Depending on the timing of the front and amount of instability that
builds, this could be the next opportunity for more widespread
showers and thunderstorms.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Mostly VFR conditions continue this afternoon outside instances
of showers and thunderstorms which can briefly reduce CIG/VSBYs
to MVFR/IFR. Best chance for thunderstorm activity would be for
MRB and perhaps CHO through this evening. Elsewhere, scattered
showers are expected as a cold front crosses the region late
tonight into Monday. Low clouds and patchy fog are expected to
develop overnight across all the terminals. VFR conditions
return by mid-morning Monday. However, with the front lingering
nearby, some scattered showers may develop through the
afternoon, along with the approach of a second cold front which
will renew chances for showers and thunderstorm late Monday into
early Tuesday morning. Drying conditions are likely on Tuesday.
VFR conditions Wednesday through Thursday night. Winds
northwest 10 knots Wednesday through Thursday, becoming light
and variable Thursday night.
&&
.MARINE...
Mostly sub-SCA through the next few days despite several cold
frontal passages. However, southerly flow ahead of the first
front this evening looks likely to bring marginal SCA gusts to
the middle bay, so have SCA out for this period. Perhaps of more
concern is the threat of gusty thunderstorms this evening as the
front approaches. This threat will be renewed with the second
front Monday evening.
Sub SCA conditions expected Wednesday through Thursday night
with winds northwest winds 10-15 knots during the day, becoming
lighter overnight.
&&
.TIDES/COASTAL FLOODING...
Elevated water levels continue to be pushed up the bay as
easterly flow becomes more southerly. Thus, expect more minor
flooding at high tide this morning for many sites. By Tuesday,
northwest flow behind a couple of cold fronts should allow water
levels to decline.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 7 PM this evening to 2 AM EDT Monday
for ANZ534-543.
&&
SYNOPSIS...MSS
NEAR TERM...MSS
SHORT TERM...MSS
LONG TERM...CPB
AVIATION...MSS
MARINE...MSS/RCM
TIDES/COASTAL FLOODING...RCMHazardous weather outlook, Jun 13, 4:33 AM EST, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
533 AM EDT Sun Jun 13 2021
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-140945-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
533 AM EDT Sun Jun 13 2021
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Today and Tonight
Isolated severe thunderstorms are possible this afternoon and
tonight, mainly near and northwest of I-95.
Isolated instances of flooding are also possible this afternoon
and tonight, mainly near and northwest of I-95.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Isolated severe thunderstorms are possible Monday and Monday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be necessary this afternoon.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-140945-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
533 AM EDT Sun Jun 13 2021
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Today and Tonight
Scattered severe thunderstorms are possible this afternoon and
tonight, mainly near and northwest of I-81.
Isolated instances of flooding are also possible this afternoon
and tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Isolated severe thunderstorms are possible Monday and Monday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be necessary this afternoon.
MDZ001-501-502-VAZ503-504-WVZ501>506-140945-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
533 AM EDT Sun Jun 13 2021
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Today and Tonight
Scattered severe thunderstorms are possible this afternoon and
tonight.
Isolated instances of flooding are also possible this afternoon
and tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Isolated severe thunderstorms are possible Monday and Monday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be necessary this afternoon.
In the hours before
Local storm report, Jun 13, 1:47 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
247 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG 1 NE ALMA 38.60N 78.54W
06/13/2021 PAGE VA 911 CALL CENTER
THREE TREES BLEW DOWN ON BOSTON ROAD NEAR CB LANE.
&&
EVENT NUMBER LWX2104338
CPBLocal storm report, Jun 13, 1:53 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
253 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 2 N CHERRY GROVE 38.61N 78.87W
06/13/2021 ROCKINGHAM VA 911 CALL CENTER
TREE AND WIRES DOWN ON TURLEYTOWN ROAD JUST SOUTH OF
THE VILLAGE OF TURLEYTOWN.
&&
EVENT NUMBER LWX2104339
CPBLocal storm report, Jun 13, 2:16 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
316 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG ROSEMONT 39.33N 77.62W
06/13/2021 FREDERICK MD DEPT OF HIGHWAYS
A TREE BLEW DOWN ON MD-79 PETERSVILLE ROAD NEAR CHICK
LANE.
&&
EVENT NUMBER LWX2104340
DHLocal storm report, Jun 13, 2:57 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
357 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 3 ENE ROCKY BAR 38.37N 78.65W
06/13/2021 ROCKINGHAM VA TRAINED SPOTTER
SEVERAL 3 INCH DIAMETER BRANCHES BROKEN OFF NEAR THE
INTERSECTION OF MIDDLE RIDGE ROAD AND LITTLE GAP ROAD.
&&
EVENT NUMBER LWX2104341
CPBLocal storm report, Jun 13, 3:13 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
413 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 SE STAUNTON 38.13N 79.04W
06/13/2021 AUGUSTA VA 911 CALL CENTER
MULTIPLE TREES BLEW DOWN NEAR THE CITY OF STAUNTON.
&&
EVENT NUMBER LWX2104342
DHLocal storm report, Jun 13, 3:14 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
414 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 2 S STAUNTON 38.13N 79.06W
06/13/2021 AUGUSTA VA TRAINED SPOTTER
SEVERAL THREE INCH DIAMETER BRANCHES BROKEN OFF TREES
IN THE 3000 BLOCK OF BARTERBROOK ROAD.
&&
EVENT NUMBER LWX2104343
CPB